MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0423
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is discarded by the customer and will be not returned.An evaluation is performed with historical records.The device was manufactured on november 2021 based on the provided 3 package lot information 1yk.For an exact date, the supplemental lot number indicating the actual device lot number would be required.Device history record review indicates that the device was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.Customer reported that the device was unable to inject liquid into the target tissue.The exact cause for this issue could not be conclusively identified for the following reason; ·the device was not retuned for the investigation.·no abnormalities on the device was considered, as no abnormalities were found in the device history record.It is unlikely a unit with defective needle is shipped as nm-401l series undergo 100% inspection for appearance, needle operation and injection.From past investigations, this issue occurred due to the compressive bucking on the needle tube.Therefore the compressive buckling on the needle tube likely caused when the needle was extended because of the great friction between the outer tube and the needle.The friction between the outer tube and the needle can be increased by the following factors: ·needle being extended/retracted while the tube was coiled in inspection of operation ·slider being abruptly pushed ·kink of the tube ·angle of the distal end of the endoscope.The instructions for use includes the following statements that warn against the issue: ·the operator of this instrument must be a physician or medical personnel under the supervision of a physician and must have received sufficient training in clinical endoscopic technique.This manual does not explain or discuss clinical endoscopic procedures.·straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.·operate the slider slowly, otherwise the tube could buckle.·when inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.·insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.·stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Supplemental report(s) will be submitted when any relevant new information is available.
 
Event or Problem Description
As reported for this event by the customer, during a therapeutic endoscopy procedure, the nurse opened the device, and introduced the device in the instrument channel.However, the device injector could not inject the liquid into the target tissue as the injector was covered.The procedure was completed with another similar device.No other device was replaced during this procedure.There is no harm or adverse impact to the patient.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15816575
Report Number9614641-2022-00636
Device Sequence Number7015242
Product Code FBK
UDI-Device Identifier04953170260018
UDI-Public04953170260018
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0423
Device Lot Number1YK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Initial Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown